Alert archive / New Mexico / High Wind Warnings in 2008

High Wind Warning 16, NWS Albuquerque, NM

December 25, 2008

NWS Albuquerque, NM issued this high wind warning at Dec 25, 2008, 8:58 AM MST. It was in force for 33 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Dec 25, 2008, 8:58 AM MST (15:58 UTC)
Expired
Dec 26, 2008, 6:00 PM MST
In force
33 hr
Issued by
NWS Albuquerque, NM

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS75 KABQ 251558
NPWABQ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
858 AM MST THU DEC 25 2008

...STRONG WINDS EXPECTED ALONG AND EAST OF THE CENTRAL MOUNTAIN
CHAIN LATE THIS MORNING AND INTO THE AFTERNOON...

.AN UPPER LEVEL TROUGH OF LOW PRESSURE WILL PUSH OVER NEW MEXICO
TODAY ALLOWING WINDS ALOFT TO STRENGTHEN FROM THE SOUTHWEST. IN
ADDITION...A STRONG PRESSURE GRADIENT WILL TAKE SHAPE AT THE
SURFACE ACROSS THE EASTERN PLAINS AND SOUTH CENTRAL MOUNTAINS. THIS
SCENARIO WILL SET THE STAGE FOR STRONG SOUTHWESTERLY SURFACE WINDS
ACROSS MOST OF THE EASTERN HALF OF THE STATE. WINDS HAVE
STRENGTHENED ALONG RIDGE TOPS AND SUMMITS OF THE CENTRAL AND
SOUTH CENTRAL MOUNTAINS AND WILL SPREAD EAST INTO THE PLAINS BY
EARLY AFTERNOON. THE UPPER LEVEL TROUGH WILL EXIT EASTWARD EARLY
THIS EVENING...ALLOWING THE WINDS TO WEAKEN FOR A BRIEF TIME AT
LOWER ELEVATIONS. HOWEVER...BY EARLY FRIDAY MORNING ANOTHER UPPER
LEVEL TROUGH WILL CROSS CENTRAL AND EASTERN NEW MEXICO WITH THE
POTENTIAL FOR MORE STRONG WINDS THROUGH LATE FRIDAY AFTERNOON.

NMZ016-017-026-260100-
/O.UPG.KABQ.WI.Y.0058.081225T1700Z-081226T0100Z/
/O.NEW.KABQ.HW.W.0016.081225T1558Z-081226T2300Z/
LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY-
CAPITAN/NORTHERN SACRAMENTO MOUNTAINS-
GUADALUPE MOUNTAINS OF CHAVES COUNTY-
INCLUDING THE CITIES OF...CARRIZOZO...RUIDOSO
858 AM MST THU DEC 25 2008

...HIGH WIND WARNING IN EFFECT UNTIL 4 PM MST FRIDAY...

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A HIGH
WIND WARNING...WHICH IS IN EFFECT UNTIL 4 PM MST FRIDAY. THE WIND
ADVISORY IS NO LONGER IN EFFECT. 

STRONG SOUTHWEST WINDS HAVE DEVELOPED THIS MORNING OVER THE SOUTH
CENTRAL MOUNTAINS WHERE WIND SPEEDS WILL AVERAGE 40 TO 50 MPH WITH
GUSTS UP TO 65 MPH THROUGH LATE FRIDAY AFTERNOON. THESE STRONG WINDS 
MAY SUBSIDE A LITTLE AFTER SUNSET...HOWEVER STRONG WINDS ARE 
FORECAST AGAIN FOR FRIDAY.

MOTORISTS SHOULD EXERCISE CAUTION WHILE DRIVING IN THE HIGH WIND
WARNING AREA. SUDDEN GUSTS OF WIND MAY CAUSE YOU TO LOSE CONTROL 
OF YOUR VEHICLE. EXTRA ATTENTION SHOULD BE GIVEN TO CROSS WINDS...
ESPECIALLY ON NORTHWEST TO SOUTHEAST ORIENTED ROADWAYS.

REMEMBER...A HIGH WIND WARNING MEANS HAZARDOUS WEATHER CONDITIONS
ARE IMMINENT OR HIGHLY LIKELY.

$$

NMZ005>007-010>013-018>021-260100-
/O.CON.KABQ.WI.Y.0058.081225T1700Z-081226T0100Z/
NORTHEAST HIGHLANDS-HARDING COUNTY-FAR NORTHEAST PLAINS-
SANDIA/MANZANO MOUNTAINS-CENTRAL HIGH PLAINS/ESTANCIA VALLEY-
CONCHAS LAKE/GUADALUPE COUNTY-QUAY COUNTY-DE BACA COUNTY-
CHAVES COUNTY PLAINS-ROOSEVELT COUNTY-CURRY COUNTY-
INCLUDING THE CITIES OF...LAS VEGAS/RATON...ROY...CLAYTON...
SANDIA PARK/CEDAR CREST...MORIARTY/ESTANCIA...SANTA ROSA...
TUCUMCARI...FORT SUMNER...ROSWELL...PORTALES...CLOVIS
858 AM MST THU DEC 25 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MST THIS
AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MST THIS AFTERNOON. 

STRONG SOUTHWEST WINDS WILL DEVELOP THIS MORNING WITH WIND SPEEDS
OF 25 TO 35 MPH WITH GUSTS UP TO 50 MPH THIS AFTERNOON. WINDS ARE
EXPECTED TO DECREASE SOME AFTER SUNSET...HOWEVER STRONG WINDS ARE
FORECASTED AGAIN FOR FRIDAY.

MOTORISTS SHOULD EXERCISE CAUTION WHILE DRIVING IN THE WIND
ADVISORY AREA. SUDDEN GUSTS OF WIND MAY CAUSE YOU TO LOSE CONTROL
OF YOUR VEHICLE. EXTRA ATTENTION SHOULD BE GIVEN TO CROSS WINDS...
ESPECIALLY ON NORTHWEST TO SOUTHEAST ORIENTED ROADWAYS SUCH AS
HIGHWAYS 64...87...84...AND 285.

$$

40
6 follow-up statements
000 
WWUS75 KABQ 260104
NPWABQ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
604 PM MST THU DEC 25 2008

NMZ005>007-010>013-018>021-260215-
/O.EXP.KABQ.WI.Y.0058.000000T0000Z-081226T0100Z/
NORTHEAST HIGHLANDS-HARDING COUNTY-FAR NORTHEAST PLAINS-
SANDIA/MANZANO MOUNTAINS-CENTRAL HIGH PLAINS/ESTANCIA VALLEY-
CONCHAS LAKE/GUADALUPE COUNTY-QUAY COUNTY-DE BACA COUNTY-
CHAVES COUNTY PLAINS-ROOSEVELT COUNTY-CURRY COUNTY-
INCLUDING THE CITIES OF...LAS VEGAS/RATON...ROY...CLAYTON...
SANDIA PARK/CEDAR CREST...MORIARTY/ESTANCIA...SANTA ROSA...
TUCUMCARI...FORT SUMNER...ROSWELL...PORTALES...CLOVIS
604 PM MST THU DEC 25 2008

...WIND ADVISORY WILL EXPIRE AT 6 PM MST THIS AFTERNOON...

THE WIND ADVISORY WILL EXPIRE AT 6 PM MST THIS AFTERNOON. 

WINDS HAVE DIMINISHED ACROSS THE EASTERN PLAINS AND MUCH OF THE
CENTRAL AND NORTHEAST HIGHLANDS EARLY THIS EVENING BUT WILL STILL
BLOW AT MODERATE STRENGTH MUCH OF THE NIGHT. AS ANOTHER INCLEMENT
WEATHER SYSTEM MOVES INTO THE STATE FRIDAY SURFACE WINDS WILL
AGAIN INCREASE AND MAY REACH SPEEDS AGAIN OF 20 TO 35 MPH WITH
SOME HIGHER GUSTS...AND THIS MAY REQUIRE ANOTHER WIND ADVISORY
ISSUE LATER TONIGHT.

$$

NMZ016-017-026-260915-
/O.CON.KABQ.HW.W.0016.000000T0000Z-081226T2300Z/
LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY-
CAPITAN/NORTHERN SACRAMENTO MOUNTAINS-
GUADALUPE MOUNTAINS OF CHAVES COUNTY-
INCLUDING THE CITIES OF...CARRIZOZO...RUIDOSO
604 PM MST THU DEC 25 2008

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 4 PM MST FRIDAY...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 4 PM MST FRIDAY. 

STRONG SOUTHWEST WINDS MAY SUBSIDE A LITTLE AFTER
SUNSET...REMAINING IN THE 25 TO 40 MPH RANGE WITH OCCASIONAL HIGHER
GUSTS OVERNIGHT. HOWEVER STRONG WINDS ARE FORECAST AGAIN FOR
FRIDAY WITH SPEEDS OF 35 TO 50 MPH WITH GUSTS UP TO 65 MPH THROUGH
LATE FRIDAY AFTERNOON.

MOTORISTS SHOULD EXERCISE CAUTION WHILE DRIVING IN THE HIGH WIND
WARNING AREA. SUDDEN GUSTS OF WIND MAY CAUSE YOU TO LOSE CONTROL
OF YOUR VEHICLE. EXTRA ATTENTION SHOULD BE GIVEN TO CROSS WINDS...
 ESPECIALLY ON NORTHWEST TO SOUTHEAST ORIENTED ROADWAYS.

REMEMBER...A HIGH WIND WARNING MEANS HAZARDOUS WEATHER CONDITIONS
ARE IMMINENT OR HIGHLY LIKELY.

$$

43
000 
WWUS75 KABQ 260621
NPWABQ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
1121 PM MST THU DEC 25 2008

NMZ016-017-026-261500-
/O.CON.KABQ.HW.W.0016.000000T0000Z-081226T2300Z/
LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY-
CAPITAN/NORTHERN SACRAMENTO MOUNTAINS-
GUADALUPE MOUNTAINS OF CHAVES COUNTY-
INCLUDING THE CITIES OF...CARRIZOZO...RUIDOSO
1121 PM MST THU DEC 25 2008

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 4 PM MST FRIDAY...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 4 PM MST FRIDAY. 

STRONG SOUTHWEST WINDS OF 30 TO 45 MPH WITH GUSTS UP TO 60 MPH
WILL CONTINUE OVER THE SACRAMENTO AND CAPITAN MOUNTAINS AS WELL
AS THE ADJACENT HIGH PLAINS. LOCALLY DAMAGING GUSTS UP TO 70 MPH
ARE POSSIBLE THROUGH FRIDAY AFTERNOON. PERSONS TRAVELLING ALONG
HIGHWAYS 70 AND 380 CAN EXPECT VERY STRONG CROSS WINDS. SURFACE
WINDS SHOULD GRADUALLY SUBSIDE BY LATE AFTERNOON.

MOTORISTS SHOULD EXERCISE CAUTION WHILE DRIVING IN THE WARNING
AREA. BE ALERT TO SUDDEN GUSTS OF WIND WHICH MAY CAUSE YOU TO LOSE
CONTROL OF YOUR VEHICLE. EXTRA ATTENTION SHOULD BE GIVEN TO CROSS
WINDS WHEN DRIVING ON NORTH SOUTH OR EAST WEST ORIENTED ROADS.

$$

NMZ005>007-012-013-018>021-261500-
/O.NEW.KABQ.WI.Y.0059.081226T1100Z-081226T2300Z/
NORTHEAST HIGHLANDS-HARDING COUNTY-FAR NORTHEAST PLAINS-
CONCHAS LAKE/GUADALUPE COUNTY-QUAY COUNTY-DE BACA COUNTY-
CHAVES COUNTY PLAINS-ROOSEVELT COUNTY-CURRY COUNTY-
INCLUDING THE CITIES OF...LAS VEGAS/RATON...ROY...CLAYTON...
SANTA ROSA...TUCUMCARI...FORT SUMNER...ROSWELL...PORTALES...
CLOVIS
1121 PM MST THU DEC 25 2008

...WIND ADVISORY IN EFFECT FROM 4 AM TO 4 PM MST FRIDAY...

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 4 AM TO 4 PM MST FRIDAY. 

STRONG SOUTHWEST WINDS OF 25 TO 40 MPH WITH GUSTS UP TO 50 OR 55
MPH WILL DEVELOP ALONG THE EASTERN SLOPES OF THE CENTRAL MOUNTAIN
CHAIN AROUND DAYBREAK ON FRIDAY...ESPECIALLY ALONG THE INTERSTATE
25 CORRIDOR FROM SPRINGER TO LAS VEGAS. BY MID TO LATE MORNING...
WINDS SHOULD EXPAND EASTWARD TO INCLUDE THE EASTERN PLAINS OF NEW
MEXICO. SURFACE WINDS SHOULD SHIFT TO THE WEST BY LATE AFTERNOON
BEFORE GRADUALLY SUBSIDING.

MOTORISTS SHOULD EXERCISE CAUTION WHILE TRAVELLING IN THE WIND
ADVISORY AREA. SUDDEN GUSTS OF WIND MAY CAUSE YOU TO LOSE CONTROL
OF YOUR VEHICLE. EXTRA ATTENTION SHOULD BE GIVEN TO CROSS WINDS.

$$

DPORTER
000 
WWUS75 KABQ 261152
NPWABQ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
452 AM MST FRI DEC 26 2008

NMZ016-017-026-261900-
/O.CON.KABQ.HW.W.0016.000000T0000Z-081226T2300Z/
LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY-
CAPITAN/NORTHERN SACRAMENTO MOUNTAINS-
GUADALUPE MOUNTAINS OF CHAVES COUNTY-
INCLUDING THE CITIES OF...CARRIZOZO...RUIDOSO
452 AM MST FRI DEC 26 2008

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 4 PM MST THIS
AFTERNOON...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 4 PM MST THIS
AFTERNOON FOR LINCOLN COUNTY AND THE GUADALUPE MOUNTAINS OF
CHAVES COUNTY.

STRONG SOUTHWEST TO WEST WINDS OF 25 TO 40 MPH WITH GUSTS UP TO
60 MPH WILL CONTINUE OVER THE SACRAMENTO AND CAPITAN MOUNTAINS AS
WELL AS THE ADJACENT HIGH PLAINS. LOCALLY DAMAGING GUSTS UP TO 70
MPH ARE POSSIBLE THROUGH THIS AFTERNOON. PERSONS TRAVELING ALONG
HIGHWAYS 70 AND 380 CAN EXPECT VERY STRONG CROSS WINDS. THE WIND
SHOULD GRADUALLY SUBSIDE THIS EVENING.

MOTORISTS SHOULD EXERCISE CAUTION WHILE DRIVING IN THE WARNING
AREA. BE ALERT TO SUDDEN GUSTS OF WIND WHICH MAY CAUSE YOU TO
LOSE CONTROL OF YOUR VEHICLE. EXTRA ATTENTION SHOULD BE GIVEN TO
CROSS WINDS WHEN DRIVING ON NORTH SOUTH OR EAST WEST ORIENTED
ROADS.

$$

NMZ005>007-012-013-018>021-261900-
/O.CON.KABQ.WI.Y.0059.000000T0000Z-081226T2300Z/
NORTHEAST HIGHLANDS-HARDING COUNTY-FAR NORTHEAST PLAINS-
CONCHAS LAKE/GUADALUPE COUNTY-QUAY COUNTY-DE BACA COUNTY-
CHAVES COUNTY PLAINS-ROOSEVELT COUNTY-CURRY COUNTY-
INCLUDING THE CITIES OF...LAS VEGAS/RATON...ROY...CLAYTON...
SANTA ROSA...TUCUMCARI...FORT SUMNER...ROSWELL...PORTALES...
CLOVIS
452 AM MST FRI DEC 26 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM MST THIS
AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM MST THIS AFTERNOON
FOR THE NORTHEAST HIGHLANDS AND EASTERN PLAINS. 

STRONG SOUTHWEST WINDS OF 25 TO 40 MPH WITH GUSTS UP TO 50 OR
55 MPH WILL BLOW ALONG THE EASTERN SLOPES OF THE CENTRAL MOUNTAIN
CHAIN...ESPECIALLY ALONG THE INTERSTATE 25 CORRIDOR FROM SPRINGER
TO LAS VEGAS AND RATON. BY MID TO LATE MORNING...THE STRONG WINDS
SHOULD EXPAND EASTWARD TO INCLUDE THE EASTERN PLAINS OF NEW
MEXICO. THE WIND SHOULD SHIFT TO THE WEST LATE THIS AFTERNOON
BEFORE GRADUALLY SUBSIDING.

MOTORISTS SHOULD EXERCISE CAUTION WHILE TRAVELING IN THE WIND
ADVISORY AREA. SUDDEN GUSTS OF WIND MAY CAUSE YOU TO LOSE CONTROL
OF YOUR VEHICLE. EXTRA ATTENTION SHOULD BE GIVEN TO CROSS WINDS.

$$
000 
WWUS75 KABQ 261832
NPWABQ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
1132 AM MST FRI DEC 26 2008

NMZ016-017-026-262300-
/O.CON.KABQ.HW.W.0016.000000T0000Z-081226T2300Z/
LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY-
CAPITAN/NORTHERN SACRAMENTO MOUNTAINS-
GUADALUPE MOUNTAINS OF CHAVES COUNTY-
INCLUDING THE CITIES OF...CARRIZOZO...RUIDOSO
1132 AM MST FRI DEC 26 2008

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 4 PM MST THIS
AFTERNOON...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 4 PM MST THIS
AFTERNOON. 

STRONG SOUTHWEST TO WEST WINDS OF 35 TO 50 MPH WITH GUSTS NEAR 70
MPH WILL CONTINUE OVER THE CAPITAN...NORTHERN SACRAMENTO
AND GUADALUPE MOUNTAINS AND THEIR ADJACENT HIGH PLAINS THROUGH THE
AFTERNOON. PERSONS TRAVELING ALONG HIGHWAYS 70 AND 380 CAN EXPECT
VERY STRONG CROSS WINDS. THE WIND SHOULD GRADUALLY SUBSIDE THIS
EVENING.

MOTORISTS SHOULD EXERCISE CAUTION WHILE DRIVING IN THE WARNING
AREA. BE ALERT TO SUDDEN GUSTS OF WIND WHICH MAY CAUSE YOU TO
LOSE CONTROL OF YOUR VEHICLE. TAKE ACTION TO SECURE TRASH
CANS...LAWN FURNITURE...AND OTHER LOOSE OR LIGHTWEIGHT OUTDOOR
OBJECTS. HIGH WINDS CAN TOPPLE TREES...BLOW WEAKENED ROOFS OFF
HOUSES...AND DOWN POWER LINES.

$$

NMZ005>007-012-013-018>021-262300-
/O.CON.KABQ.WI.Y.0059.000000T0000Z-081226T2300Z/
NORTHEAST HIGHLANDS-HARDING COUNTY-FAR NORTHEAST PLAINS-
CONCHAS LAKE/GUADALUPE COUNTY-QUAY COUNTY-DE BACA COUNTY-
CHAVES COUNTY PLAINS-ROOSEVELT COUNTY-CURRY COUNTY-
INCLUDING THE CITIES OF...LAS VEGAS/RATON...ROY...CLAYTON...
SANTA ROSA...TUCUMCARI...FORT SUMNER...ROSWELL...PORTALES...
CLOVIS
1132 AM MST FRI DEC 26 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM MST THIS
AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM MST THIS AFTERNOON. 

STRONG SOUTHWEST WINDS OF 25 TO 40 MPH WITH GUSTS UP TO 50 OR
55 MPH WILL CONTINUE THROUGH THE AFTERNOON HOURS FROM THE EAST
SLOPES OF THE CENTRAL MOUNTAIN CHAIN TO THE TEXAS STATE LINE.
WINDS ARE EXPECTED TO BECOME WESTERLY LATE THIS AFTERNOON BEFORE
GRADUALLY SUBSIDING.

MOTORISTS SHOULD EXERCISE CAUTION WHILE TRAVELING IN THE WIND
ADVISORY AREA. SUDDEN GUSTS OF WIND MAY CAUSE YOU TO LOSE CONTROL
OF YOUR VEHICLE. EXTRA ATTENTION SHOULD BE GIVEN TO CROSS
WINDS...ESPECIALLY ON NORTHWEST TO SOUTHEAST ORIENTED ROADWAYS. 

$$

34
000 
WWUS75 KABQ 262207
NPWABQ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
307 PM MST FRI DEC 26 2008

NMZ016-017-026-270100-
/O.EXT.KABQ.HW.W.0016.000000T0000Z-081227T0100Z/
LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY-
CAPITAN/NORTHERN SACRAMENTO MOUNTAINS-
GUADALUPE MOUNTAINS OF CHAVES COUNTY-
INCLUDING THE CITIES OF...CARRIZOZO...RUIDOSO
307 PM MST FRI DEC 26 2008

...HIGH WIND WARNING NOW IN EFFECT UNTIL 6 PM MST THIS
AFTERNOON...

THE HIGH WIND WARNING IS NOW IN EFFECT UNTIL 6 PM MST THIS
AFTERNOON FOR LINCOLN COUNTY AND THE GUADALUPE MOUNTAINS OF CHAVES
COUNTY.

STRONG SOUTHWEST TO WEST WINDS OF 35 TO 45 MPH WITH GUSTS NEAR
60 MPH WILL CONTINUE OVER THE CAPITAN...NORTHERN SACRAMENTO AND
GUADALUPE MOUNTAINS AND THEIR ADJACENT HIGH PLAINS THROUGH THE EARLY
EVENING HOURS. PERSONS TRAVELING ALONG HIGHWAYS 70 AND 380 CAN EXPECT
VERY STRONG CROSS WINDS. WIND SPEEDS WILL GRADUALLY SUBSIDE THIS
EVENING.

MOTORISTS SHOULD EXERCISE CAUTION WHILE DRIVING IN THE WARNING
AREA. BE ALERT TO SUDDEN GUSTS OF WIND WHICH MAY CAUSE YOU TO
LOSE CONTROL OF YOUR VEHICLE. TAKE ACTION TO SECURE TRASH CANS...
LAWN FURNITURE...AND OTHER LOOSE OR LIGHTWEIGHT OUTDOOR OBJECTS.
HIGH WINDS CAN TOPPLE TREES...BLOW WEAKENED ROOFS OFF HOUSES...
AND DOWN POWER LINES.

$$

NMZ005>007-012-013-018>021-270100-
/O.EXT.KABQ.WI.Y.0059.000000T0000Z-081227T0100Z/
NORTHEAST HIGHLANDS-HARDING COUNTY-FAR NORTHEAST PLAINS-
CONCHAS LAKE/GUADALUPE COUNTY-QUAY COUNTY-DE BACA COUNTY-
CHAVES COUNTY PLAINS-ROOSEVELT COUNTY-CURRY COUNTY-
INCLUDING THE CITIES OF...LAS VEGAS/RATON...ROY...CLAYTON...
SANTA ROSA...TUCUMCARI...FORT SUMNER...ROSWELL...PORTALES...
CLOVIS
307 PM MST FRI DEC 26 2008

...WIND ADVISORY NOW IN EFFECT UNTIL 6 PM MST THIS AFTERNOON...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL 6 PM MST THIS AFTERNOON
ACROSS MUCH OF EASTERN NEW MEXICO.

STRONG SOUTHWEST TO WEST WINDS OF 25 TO 40 MPH WITH GUSTS UP TO
55 MPH WILL CONTINUE THROUGH EARLY EVENING FROM THE EAST SLOPES
OF THE CENTRAL MOUNTAIN CHAIN TO THE TEXAS STATE LINE. WIND SPEEDS
WILL GRADUALLY DECREASE THIS EVENING.

MOTORISTS SHOULD EXERCISE CAUTION WHILE TRAVELING IN THE WIND
ADVISORY AREA. SUDDEN GUSTS OF WIND MAY CAUSE YOU TO LOSE CONTROL
OF YOUR VEHICLE. EXTRA ATTENTION SHOULD BE GIVEN TO CROSS WINDS.

$$

34
000 
WWUS75 KABQ 270045
NPWABQ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
545 PM MST FRI DEC 26 2008

NMZ016-017-026-270145-
/O.EXP.KABQ.HW.W.0016.000000T0000Z-081227T0100Z/
LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY-
CAPITAN/NORTHERN SACRAMENTO MOUNTAINS-
GUADALUPE MOUNTAINS OF CHAVES COUNTY-
INCLUDING THE CITIES OF...CARRIZOZO...RUIDOSO
545 PM MST FRI DEC 26 2008

...HIGH WIND WARNING WILL EXPIRE AT 6 PM MST THIS AFTERNOON...

THE HIGH WIND WARNING WILL EXPIRE AT 6 PM MST THIS AFTERNOON. 

STRONG WINDS HAVE GRADUALLY WEAKENED ACROSS THE REGION...HOWEVER
SPEEDS OF 15 TO 30 MPH WITH GUSTS UP TO 40 MPH MAY LINGER THROUGH
THE MID-EVENING HOURS. PERSONS DRIVING THROUGH THE AREA CAN STILL
EXPECT LIGHT TO MODERATE CROSS WINDS ALONG HIGHWAYS 70 AND 380...
AS WELL AS OTHER NORTH SOUTH ORIENTED ROADS.

$$

NMZ005>007-012-013-018>021-270145-
/O.EXP.KABQ.WI.Y.0059.000000T0000Z-081227T0100Z/
NORTHEAST HIGHLANDS-HARDING COUNTY-FAR NORTHEAST PLAINS-
CONCHAS LAKE/GUADALUPE COUNTY-QUAY COUNTY-DE BACA COUNTY-
CHAVES COUNTY PLAINS-ROOSEVELT COUNTY-CURRY COUNTY-
INCLUDING THE CITIES OF...LAS VEGAS/RATON...ROY...CLAYTON...
SANTA ROSA...TUCUMCARI...FORT SUMNER...ROSWELL...PORTALES...
CLOVIS
545 PM MST FRI DEC 26 2008

...WIND ADVISORY WILL EXPIRE AT 6 PM MST THIS AFTERNOON...

THE WIND ADVISORY WILL EXPIRE AT 6 PM MST THIS AFTERNOON. 

STRONG WINDS HAVE GRADUALLY WEAKENED ACROSS THE REGION...HOWEVER
SPEEDS OF 15 TO 30 MPH WITH GUSTS UP TO 40 MPH MAY LINGER THROUGH
THE MID-EVENING HOURS. PERSONS DRIVING THROUGH THE AREA CAN STILL
EXPECT LIGHT TO MODERATE CROSS WINDS ALONG HIGHWAY 285 FROM SANTA
FE TO ROSWELL...AS WELL AS OTHER NORTH SOUTH ORIENTED ROADS.

$$

DPORTER

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before this high wind warning went out at Dec 25, 3:00 AM MST, 5 hours 58 minutes earlier.

Area forecast discussion, Dec 25, 3:00 AM MST, 5 hours 58 minutes before
AREA FORECAST DISCUSSION.
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
300 AM MST THU DEC 25 2008

.DISCUSSION...DISTURBANCE CURRENTLY STRETCHED ACROSS WESTERN ARIZONA
TO TRACK RAPIDLY EAST AND NORTHEAST OVER NEW MEXICO TODAY...AND
SHOULD EXIT THE STATE TO THE EAST LATE THIS AFTERNOON. THIS
DISTURBANCE SHOULD RESULT IN GENERALLY NUISANCE SNOW ACCUMULATIONS
FOR MOST AREAS...EXCEPT PERHAPS SOME OF THE HIGH NORTHERN AND WESTER
MOUNTAIN TERRAIN AND ALONG THE COLORADO BORDER...AND IN FACT THERE
MAY BE ONLY A MIX OF RAIN AND SNOW OR RAIN AT SOME LOWER ELEVATION
LOCALES CURRENTLY UNDER THE WINTER STORM WARMING ONCE THE LOWER
LEVELS MOISTEN UP. INTEND TO RESEGMENT THE WSW PRODUCT TO BETTER
SPECIFY THAT.

OTHER ISSUE TODAY WILL BE THE WIND.  MODELS INDICATE A 50 TO 60KT
MAX AT H7 ZIPPING ACROSS THE SOUTHEAST HALF OF THE STATE AROUND
MIDDAY AS THE DISTURBANCE PASSES THROUGH...BUT SURFACE PATTERN NOT
SUPPORTIVE OF ANY MORE THAN THE CURRENT WIND ADVISORY. GUIDANCE
TEMPS PROBABLY TOO WARM IN THE NORTHWEST...BUT MAYBE NOT IN THE
EAST AND SOUTH GIVEN THE GENERAL LACK OF CLOUD COVER ATTM ON THE
SATELLITE IMAGERY. IN ADDITION...THE STRONG H7 WINDS ARE EAST OF THE
FORECAST AREA BY LATE AFTERNOON.  INDICATIONS FOR HIGH WIND APPEAR
BETTER FRIDAY ACROSS THE SOUTHCENTRAL MOUNTAINS AND SOUTHEAST PLAINS
AS THE UPPER TROUGH APPROACHES FROM THE WEST COUPLED WITH THE
SURFACE FRONTAL PASSAGE. HOWEVER...WON/T HOIST ANY WIND HIGHLIGHTS
FOR FRIDAY JUST YET WITH THE CURRENT ADVISORY IN PLACE FOR TODAY.

STRONGER TROUGH TO CROSS NEW MEXICO FROM WEST TO EAST MAINLY FRIDAY
NIGHT. THIS SYSTEM WILL BE MUCH COLDER ALOFT...AND SHOULD
RESULT IN THE LARGER SNOWFALL AMOUNTS.  LEFT IN SOME SLIGHT CHANCE
TO CHANCE POPS FRIDAY NIGHT MOST AREAS...AND OVER THE NORTHERN HIGH
TERRAIN AND NORTHEAST SATURDAY. REST OF THE YEAR THE STATE WILL BE
UNDER GENERALLY DRY NORTHWEST FLOW ALOFT...A RATHER MONOTONOUS
PATTERN WITH OCCASIONAL INTRUSIONS OF COLDER AIR INTO THE NORTHEAST
PLAINS.

&&

.AVIATION...AREAS OF MVFR CONDITIONS WILL REMAIN OVER THE
NORTHWESTERN THIRD OF THE STATE THROUGH THE DAY TODAY AND INTO
TONIGHT ALONG WITH A FEW LOCALIZED AREAS OF IFR CONDITIONS. NORTHERN
AND WESTERN MOUNTAINS WILL SEE OBSCURATIONS AND ACCUMULATING
SNOWFALL. RAIN WILL MIX WITH SNOW IN MANY LOWER ELEVATION AREAS BY
LATE MORNING AND AFTERNOON. STRONG WINDS WILL ALSO EXIST WITH
STRONGEST GUSTS SEEN ALONG THE CENTRAL TO SOUTH CENTRAL
MOUNTAINS...BUT GUSTS UP TO 45KT WILL BE POSSIBLE EVEN IN THE
EASTERN PLAINS. SNOW LEVELS WILL DROP IN THE WESTERN TWO THIRDS OF
THE STATE TONIGHT AND PERIODIC IFR CONDITIONS WILL BE SEEN AS
SNOWFALL INCREASES.

NEXT AVIATION DISCUSSION SCHEDULED FOR 22Z.

&&

.FIRE WEATHER...PROGRESSIVE UPPER LEVEL TROUGHS WILL IMPACT NORTHERN
AND CENTRAL NEW MEXICO THROUGH FRIDAY EVENING BEFORE A SHIFT TO A
DRIER AND MORE TRANQUIL PATTERN OCCURS. DESPITE STRONG WINDS
DEVELOPING TODAY AND FRIDAY...NO SIGNIFICANT FIRE WEATHER CONCERNS
ARE ANTICIPATED. FIRST UPPER LEVEL SHORT WAVE WILL CONTINUE TO
APPROACH THE STATE ALONG WITH INCREASED RAIN AND HIGH ELEVATION SNOW
SHOWERS SPREADING OVER THE NORTHWESTERN THIRD OF THE STATE. A LEE
SIDE SURFACE TROUGH AND 10KFT WINDS OF 40 TO 50KT WILL KEEP THINGS
WINDY ALONG AND EAST OF THE CENTRAL MOUNTAINS TODAY. STRONG GUSTS
WILL ALSO BE SEEN IN THE WEST CENTRAL TO SOUTHWESTERN ZONES...BUT
WILL GENERALLY BE CONFINED TO HIGHER TERRAIN OR ASSOCIATED WITH
NEARBY SHOWER ACTIVITY. WINDS AND PRECIPITATION WILL INCREASE ON
FRIDAY AS A SECOND AND STRONGER UPPER TROUGH ENGULFS THE WESTERN
STATES. LOWER THICKNESS VALUES AND COOLER TEMPERATURE PROFILES WILL
ALLOW LOWER SNOW LEVELS THROUGHOUT THE DAY ON FRIDAY...THUS EXPECT
MORE SIGNIFICANT ACCUMULATIONS WITH THE FRIDAY SYSTEM...ESPECIALLY
IN THE NORTHERN TO WESTERN MOUNTAINS. BY THE WEEKEND...WINDS ALOFT
WILL WEAKEN AND SHIFT MORE WEST NORTHWESTERLY ALLOWING ONLY MINOR
PERTURBATIONS TO GRAZE THE NORTHERN TIER OF THE STATE THROUGH THE
UPCOMING WEEK. THIS WILL ALLOW SLIGHTLY WARMER TEMPERATURES...AS
WELL AS DECLINING HUMIDITIES IN THE EASTERN PLAINS. HOWEVER...NO
CRITICAL FIRE WX CONDITIONS ARE FORECASTED.

52

&&

.PRELIMINARY POINT TEMPS/POPS...
FARMINGTON......................  34  27  31  11 /  70  60  50  20
GALLUP..........................  36  26  30   0 /  70  60  60  20
GRANTS..........................  37  26  33   6 /  60  50  60  30
GLENWOOD........................  48  29  44  17 /  60  40  60  20
CHAMA...........................  28  18  23  -4 /  90  90  80  30
LOS ALAMOS......................  38  26  29  15 /  60  40  60  30
RED RIVER.......................  27  17  23  -6 /  50  50  70  30
TAOS............................  31  23  29  -4 /  50  40  60  30
SANTA FE........................  37  24  29   8 /  50  50  70  30
SANTA FE AIRPORT................  40  28  32  11 /  40  40  60  30
ESPANOLA........................  41  27  33   5 /  50  30  50  30
ALBUQUERQUE HEIGHTS.............  45  32  39  19 /  30  30  40  30
ALBUQUERQUE VALLEY..............  45  32  41  12 /  30  30  40  30
ALBUQUERQUE FOOTHILLS...........  41  29  36  16 /  40  40  50  30
ALBUQUERQUE WEST MESA...........  45  29  39  17 /  30  30  50  30
SOCORRO.........................  49  30  45  15 /  20  20  30  30
SANDIA PARK/CEDAR CREST.........  38  26  31  14 /  50  50  60  30
MORIARTY/ESTANCIA...............  42  31  35  16 /  20  20  50  30
CARRIZOZO.......................  52  36  38  22 /  20  20  50  30
RUIDOSO.........................  49  35  47  13 /  30  30  60  30
RATON...........................  49  29  45  10 /  10  10  20  30
LAS VEGAS.......................  45  30  37   6 /  20  20  30  30
ROY.............................  49  31  42  11 /   0   0  20  30
CLAYTON.........................  56  34  47  15 /   0   0   5  30
SANTA ROSA......................  57  35  46  13 /   0   0  10  30
TUCUMCARI.......................  59  42  56  17 /   0   0   5  30
FORT SUMNER.....................  59  35  54  15 /   0   0  10  30
CLOVIS..........................  61  37  57  19 /   0   0  10  20
PORTALES........................  62  39  60  20 /   0   0   5  20
ROSWELL.........................  63  40  64  24 /   0   0   5  20

&&

.ABQ WATCHES/WARNINGS/ADVISORIES...
WINTER STORM WARNING UNTIL 6 PM MST FRIDAY FOR THE FOLLOWING
ZONES...NMZ001>004-008-014.

WIND ADVISORY FROM 10 AM THIS MORNING TO 6 PM MST THIS AFTERNOON
FOR THE FOLLOWING ZONES...NMZ005>007-010>013-016>021-026.

&&
Hazardous weather outlook, Dec 25, 6:00 AM MST, 2 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
600 AM MST THU DEC 25 2008

NMZ001>021-026-261300-
NORTHWEST PLATEAU-NORTHWEST MOUNTAINS INCLUDING JEMEZ-
UPPER RIO GRANDE VALLEY-SANGRE DE CRISTO MOUNTAINS-
NORTHEAST HIGHLANDS-HARDING COUNTY-FAR NORTHEAST PLAINS-
WEST CENTRAL MOUNTAINS-
MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-
SANDIA/MANZANO MOUNTAINS-CENTRAL HIGH PLAINS/ESTANCIA VALLEY-
CONCHAS LAKE/GUADALUPE COUNTY-QUAY COUNTY-
SOUTHWEST MOUNTAINS/UPPER GILA REGION-LOWER RIO GRANDE VALLEY-
LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY-
CAPITAN/NORTHERN SACRAMENTO MOUNTAINS-DE BACA COUNTY-
CHAVES COUNTY PLAINS-ROOSEVELT COUNTY-CURRY COUNTY-
GUADALUPE MOUNTAINS OF CHAVES COUNTY-
600 AM MST THU DEC 25 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL
NEW MEXICO.

.DAY ONE...TODAY AND TONIGHT

A WIND ADVISORY REMAINS IN EFFECT FOR THE EASTERN PLAINS AND
PORTIONS OF THE CENTRAL MOUNTAIN CHAIN FROM 10 AM UNTIL 6 PM.

WINTER STORM WARNINGS REMAIN IN EFFECT FOR THE NORTHERN AND WESTERN
MOUNTAINS...NORTHWEST PLATEAU AND UPPER RIO GRANDE VALLEY.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THE POTENTIAL FOR ACCUMULATING SNOW INCREASES FRIDAY OVER NORTHERN
AND WESTERN NEW MEXICO...AS WELL AS THE NORTHWEST PLATEAU AND UPPER
RIO GRANDE VALLEY...WHERE WINTER STORM WARNINGS REMAIN IN EFFECT
UNTIL 6 PM FRIDAY EVENING. IN ADDITION...STRONG AND GUSTY SOUTHWEST
TO WEST WINDS ARE EXPECTED OVER NORTHERN AND CENTRAL NEW MEXICO
FRIDAY. POTENTIAL EXISTS FOR SUSTAINED WIND SPEEDS OF 30 TO 40 MPH
WITH GUSTS TO AROUND 60 MPH OVER THE SOUTH CENTRAL MOUNTAINS AND
SOUTHEAST PLAINS.

REMEMBER...WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST
FORECASTS...WATCHES AND WARNINGS FOR PLANNING PURPOSES.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT SNOWFALL AMOUNTS THROUGH THE
NATIONAL WEATHER SERVICE ALBUQUERQUE WEB SITE OR BY CALLING
1.888.386.7637.

In the hours before

Local storm report, Dec 25, 7:39 AM MST, 1 hour 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
739 AM MST THU DEC 25 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 AM     SNOW             2 N CHAMA               36.92N 106.58W
12/25/2008  M4.0 INCH        RIO ARRIBA         NM   CO-OP OBSERVER

&&

SHOEMAKE

The office that day

Everything else NWS Albuquerque, NM issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 24, 10:24 PM MSTWind AdvisoryABQ20 hr
Dec 25, 3:40 PM MSTWinter Weather AdvisoryABQ32 hr

Nearby

High Wind Warnings in New Mexico, 2008Every high wind warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.